Alert archive / Tennessee / Frost Advisories in 2020

Frost Advisory 4, NWS Nashville, TN

May 9, 202033 counties in Tennessee

NWS Nashville, TN issued this frost advisory at May 9, 2020, 3:13 AM CDT for 33 counties in Tennessee. It took effect at May 10, 2020, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 9, 2020, 3:13 AM CDT (08:13 UTC)
In effect from
May 10, 2020, 1:00 AM CDT
Expired
May 10, 2020, 8:00 AM CDT
In force
7 hr
Issued by
NWS Nashville, TN
All 33 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 41 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.2 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2020-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2020-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1325 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

033 
WWUS74 KOHX 090813
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
313 AM CDT Sat May 9 2020

TNZ008>011-027>034-058>066-075-077>080-091615-
/O.NEW.KOHX.FR.Y.0004.200510T0500Z-200510T1300Z/
/O.CON.KOHX.FZ.W.0004.000000T0000Z-200509T1400Z/
Sumner-Macon-Clay-Pickett-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Lewis-Williamson-Maury-Marshall-
Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-Warren-
Grundy-Van Buren-
Including the cities of Hendersonville, Gallatin, Goodlettsville,
Lafayette, Celina, Byrdstown, Nashville, Lebanon, Mount Juliet, 
Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, 
Cookeville, Livingston, Jamestown, Allardt, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, and Spencer
313 AM CDT Sat May 9 2020

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
SUNDAY...

* WHAT...Frost this morning and again late tonight into Sunday
  morning. Some areas will have freezing temperatures this
  morning. 

* WHERE...Much of Middle Tennessee.

* WHEN...This morning, then again late tonight into Sunday
  morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

TNZ006-007-025-026-057-091400-
/O.CON.KOHX.FZ.W.0004.000000T0000Z-200509T1400Z/
Montgomery-Robertson-Dickson-Cheatham-Hickman-
Including the cities of Clarksville, Springfield, Dickson, 
Ashland City, Kingston Springs, and Centerville
313 AM CDT Sat May 9 2020

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT...Widespread frost with low temperatures from 29 to 35.

* WHERE...Northwest Middle Tennessee.

* WHEN...Until 9 AM CDT Today.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

TNZ093>095-091615-
/O.NEW.KOHX.FR.Y.0004.200510T0500Z-200510T1300Z/
/O.CON.KOHX.FR.Y.0003.000000T0000Z-200509T1400Z/
Wayne-Lawrence-Giles-
Including the cities of Clifton, Waynesboro, Lawrenceburg, 
and Pulaski
313 AM CDT Sat May 9 2020

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
SUNDAY...

* WHAT...Areas of frost with lows in the 30s. 

* WHERE...Wayne, Lawrence and Giles Counties.

* WHEN...This morning and again late tonight into Sunday morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

TNZ005-023-024-056-091400-
/O.CON.KOHX.FR.Y.0003.000000T0000Z-200509T1400Z/
Stewart-Houston-Humphreys-Perry-
Including the cities of Dover, Erin, Tennessee Ridge, Waverly, 
New Johnsonville, McEwen, Linden, and Lobelville
313 AM CDT Sat May 9 2020

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT...Patchy to widespread frost with low temperatures between
  30 to 37.

* WHERE...Stewart, Houston, Humphreys, Perry, Wayne, Lawrence 
  and Giles Counties.

* WHEN...Until 9 AM CDT this morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

13
4 follow-up statements
709 
WWUS74 KOHX 091305
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
805 AM CDT Sat May 9 2020

TNZ008>011-027>034-058>066-075-077>080-092100-
/O.CAN.KOHX.FZ.W.0004.000000T0000Z-200509T1400Z/
/O.CON.KOHX.FR.Y.0004.200510T0500Z-200510T1300Z/
Sumner-Macon-Clay-Pickett-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Lewis-Williamson-Maury-Marshall-
Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-Warren-
Grundy-Van Buren-
Including the cities of Hendersonville, Gallatin, Goodlettsville,
Lafayette, Celina, Byrdstown, Nashville, Lebanon, Mount Juliet, 
Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, 
Cookeville, Livingston, Jamestown, Allardt, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, and Spencer
805 AM CDT Sat May 9 2020

...FREEZE WARNING FOR THIS MORNING IS CANCELLED...

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CDT SUNDAY...

* WHAT...Frost with low temperatures between 33 to 37.

* WHERE...Portions of Middle Tennessee.

* WHEN...From midnight tonight to 8 AM CDT Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

TNZ006-007-025-026-057-091415-
/O.CAN.KOHX.FZ.W.0004.000000T0000Z-200509T1400Z/
Montgomery-Robertson-Dickson-Cheatham-Hickman-
Including the cities of Clarksville, Springfield, Dickson, 
Ashland City, Kingston Springs, and Centerville
805 AM CDT Sat May 9 2020

...FREEZE WARNING IS CANCELLED...

Temperatures have warmed above freezing this morning and the
freeze warning has been cancelled.

$$

TNZ093>095-092100-
/O.CAN.KOHX.FR.Y.0003.000000T0000Z-200509T1400Z/
/O.CON.KOHX.FR.Y.0004.200510T0500Z-200510T1300Z/
Wayne-Lawrence-Giles-
Including the cities of Clifton, Waynesboro, Lawrenceburg, 
and Pulaski
805 AM CDT Sat May 9 2020

...FROST ADVISORY FOR THIS MORNING IS CANCELLED...

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CDT SUNDAY...

* WHAT...Frost with low temperatures between 34 to 38.

* WHERE...Wayne, Lawrence, and Giles Counties.

* WHEN...From midnight tonight to 8 AM CDT Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

TNZ005-023-024-056-091415-
/O.CAN.KOHX.FR.Y.0003.000000T0000Z-200509T1400Z/
Stewart-Houston-Humphreys-Perry-
Including the cities of Dover, Erin, Tennessee Ridge, Waverly, 
New Johnsonville, McEwen, Linden, and Lobelville
805 AM CDT Sat May 9 2020

...FROST ADVISORY IS CANCELLED...

Temperatures have warmed into the 40s this morning and the frost
advisory has been cancelled.

$$

Shamburger
522 
WWUS74 KOHX 091859
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
159 PM CDT Sat May 9 2020

TNZ007-025-026-057-101300-
/O.EXB.KOHX.FR.Y.0004.200510T0600Z-200510T1300Z/
Robertson-Dickson-Cheatham-Hickman-
Including the cities of Springfield, Dickson, Ashland City, 
Kingston Springs, and Centerville
159 PM CDT Sat May 9 2020

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY...

* WHAT...Frost with low temperatures between 34 to 38.

* WHERE...Robertson, Dickson, Cheatham and Hickman Counties.

* WHEN...From 1 AM to 8 AM CDT Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

TNZ008>011-027>034-058>066-075-077>080-093>095-101300-
/O.EXT.KOHX.FR.Y.0004.200510T0600Z-200510T1300Z/
Sumner-Macon-Clay-Pickett-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Lewis-Williamson-Maury-Marshall-
Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-Warren-
Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Hendersonville, Gallatin, Goodlettsville,
Lafayette, Celina, Byrdstown, Nashville, Lebanon, Mount Juliet, 
Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, 
Cookeville, Livingston, Jamestown, Allardt, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
159 PM CDT Sat May 9 2020

...FROST ADVISORY NOW IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY...

* WHAT...Frost with low temperatures between 33 to 38.

* WHERE...Portions of Middle Tennessee.

* WHEN...From 1 AM to 8 AM CDT Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Shamburger
467 
WWUS74 KOHX 100726
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
226 AM CDT Sun May 10 2020

TNZ007>011-025>034-057>066-075-077>080-093>095-101300-
/O.CON.KOHX.FR.Y.0004.000000T0000Z-200510T1300Z/
Robertson-Sumner-Macon-Clay-Pickett-Dickson-Cheatham-Davidson-
Wilson-Trousdale-Smith-Jackson-Putnam-Overton-Fentress-Hickman-
Lewis-Williamson-Maury-Marshall-Rutherford-Cannon-De Kalb-White-
Cumberland-Bedford-Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-
Giles-
Including the cities of Springfield, Hendersonville, Gallatin, 
Goodlettsville, Lafayette, Celina, Byrdstown, Dickson, 
Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet,
Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, 
Cookeville, Livingston, Jamestown, Allardt, Centerville, 
Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, 
Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, 
Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, 
Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, 
and Pulaski
226 AM CDT Sun May 10 2020

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* WHAT...Frost with low temperatures between 33 to 38.

* WHERE...Portions of Middle Tennessee, mainly east of I-65.

* WHEN...From now until 8 AM CDT this morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

27
021 
WWUS74 KOHX 101301
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
801 AM CDT Sun May 10 2020

TNZ007>011-025>034-057>066-075-077>080-093>095-101415-
/O.EXP.KOHX.FR.Y.0004.000000T0000Z-200510T1300Z/
Robertson-Sumner-Macon-Clay-Pickett-Dickson-Cheatham-Davidson-
Wilson-Trousdale-Smith-Jackson-Putnam-Overton-Fentress-Hickman-
Lewis-Williamson-Maury-Marshall-Rutherford-Cannon-De Kalb-White-
Cumberland-Bedford-Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-
Giles-
Including the cities of Springfield, Hendersonville, Gallatin, 
Goodlettsville, Lafayette, Celina, Byrdstown, Dickson, 
Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet,
Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, 
Cookeville, Livingston, Jamestown, Allardt, Centerville, 
Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, 
Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, 
Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, 
Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, 
and Pulaski
801 AM CDT Sun May 10 2020

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

Temperatures have warmed and the frost advisory will be allowed to
expire.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this frost advisory went out at May 9, 12:01 AM CDT, 3 hours 12 minutes earlier.

Area forecast discussion, May 9, 12:01 AM CDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1201 AM CDT Sat May 9 2020

.UPDATE...
FOR 06Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Surface high currently located across KN. This feature will move
across southern MO by 12z. Sfc dewpoints are lower off to the east
northeast of the mid state at this time. Thus, we should continue
to see cold air advection and lowering dewpoints through the
overnight. Otw, clearing has reached our Plateau and most areas
should go clear over the next couple hours.

For the fcst, no changes at this time. Still expecting lows to dip
down and range from the upper 20s Plateau to the mid 30s for most
other locations. West of Plateau, freezing temps still a good
possibility for any low or outlying areas.

&&

.AVIATION...
06Z TAF DISCUSSION.

Northerly winds of 5-10 kts through this TAF cycle with VFR skies
as high pressure takes over the region.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Freeze Warning until 9 AM CDT Saturday for Bedford-Cannon-
Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Grundy-Hickman-Jackson-Lewis-Macon-Marshall-Maury-
Montgomery-Overton-Pickett-Putnam-Robertson-Rutherford-Smith-
Sumner-Trousdale-Van Buren-Warren-White-Williamson-Wilson.

Frost Advisory until 9 AM CDT Saturday for Giles-Houston-
Humphreys-Lawrence-Perry-Stewart-Wayne.

&&

DISCUSSION......21
AVIATION........Unger
Hazardous weather outlook, May 8, 3:18 AM CDT, 23 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
318 AM CDT Fri May 8 2020

TNZ005>011-023>034-056>066-075-077>080-093>095-090830-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
318 AM CDT Fri May 8 2020

This Hazardous Weather Outlook is for portions of Middle Tennessee.

.DAY ONE...Today and Tonight.

Frost is expected tonight and many locations will have freezing
temperatures.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Frost is expected late Saturday night into Sunday morning. Some spots
will have freezing temperatures. Otherwise, no hazardous weather is
expected through the next 7 days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

13

Nearby

Frost Advisories in Tennessee, 2020Every frost advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.